Doctor insights on:
Lexapro Withdrawal Weight Gain
Is it possible that some of my weight gain is from 10mg lexapro (escitalopram)? I'm not usually the weight I am currently.
Yes: It is always possible that an ssri can cause weight gain, even those that have been deemed relatively weight neutral, like lexapro. With most of the ssri except Paxil (paroxetine) (which the company has claimed has some snri action as well since they pulled some old study data), the weight gain is something that starts after the patient has been on the drug for 6 months to a year. ...Read moreSee 2 more doctor answers
How common is it to gain weight when taking Lexapro (escitalopram)? Does the weight gain stick with you if you are a healthy person who exercises?
Lexapro (escitalopram) tends to: be pretty weight neutral in general. Per http://www.rxlist.com/lexapro-side-effects-drug-center.htm- "Patients treated with Lexapro (escitalopram) in controlled trials did not differ from placebo-treated patients with regard to clinically important change in body weight." ...Read moreSee 1 more doctor answer
I've been adjusting my doses of Lexapro (escitalopram) the last few weeks (going up and down btw 20 and 5). Can his have caused weight gain and distection?
Not good practice.: You must follow your doctor's advice in how to take your medication so that you can reach a steady state which will then control the symptoms of depression. You can't go up and down as you want it because you will not get a stable blood level. Most likely the weight gain is still due to depression which can either increase or decrease your appetite.Please go back to your doctor to remedy this. ...Read more
Neurotransmitters : This medication is reported as weight neutral. However while some patient report loss of appetite and weight loss some show weight gain. Mechanism might not be well understood and could be due to some indirect pathway of response to the therapy. Monitor weight closely with your physician. ...Read more
Im on 12.5 mgs of Lexapro (escitalopram) but lately im very down again. Been on it 7 months..Afraid of side effects esp weight gain..Should i increase to 15 mgs ?
Lexapro Abilify (aripiprazole) + wt: Lexapro can cause weight gain. It is generally not an early effect. Ssri related weight gain tends to come on after six months to a year of use. However, Abilify (aripiprazole) can cause weight gain. Of the two that would indeed be the more likely culprit. Do not stop any of your medication without discussing it with your prescribing physician first. Best wishes. ...Read more
10mg of Lexapro (escitalopram) cause weight gain? On it a month and noticed 8-9lbs gain. Gave up soda and friends say I lost weight but 2 scales say differently.
Lexapro (escitalopram): Lexapro (escitalopram) tends to be fairly weight neutral. Decreased appetite can occur. There is a possibility of weight loss or gain but 8 to 9 pound weight gain in a month is pretty high. if you haven't had a significant change in your eating behaviors - lexapro (escitalopram) may not be the cause. Are the scales accurate ones? ...Read more
About to start Lexapro (escitalopram) for anxiety, but worried about weight gain. Is the gain typically due to increased appetite or chemical component in lexapro (escitalopram)?
Med wt gain blues...: Weight gain is associated with almost all antidepressants except bupropion (wellbutrin). The drug company likes to say Lexapro (escitalopram) is different, in my clinical experience, it's not. Gain is usually mild (under 10lbs). The mechanisms involved are not well established fluid retention may play a role. Solution: stay active, watch the carbs, and be accepting of a cpl lbs in order to be depression free. ...Read moreSee 1 more doctor answer
I recently got proscribed Lexapro (escitalopram) for my anxiety, i was wondering if Lexapro (escitalopram) can cause segnificant weight gain?! And if so what I can do to stop it.
Besides Lexapro and Effexor, what are the antianxiety meds the LEAST likely to cause weight gain? Lexa worked for a while and Effexor isn't helping.
Depends : Studies show SSRIs and SNRIs are more effective than buspirone and benzodiazepines in treating GAD, although the latter may cause less weight gain. I would recommend trying Lexapro again at a higher dose but if your anxiety symptoms are out of control speak with a psychiatrist to rule out bipolar disease and consider adding a small dose of ability and use strict low fat diet and exercise. ...Read more
Does 10mg of Lexapro (escitalopram) cause weight gain? Gave up soda finally. Morning weight used to be around 184, now it's 193. I don't think I'm overeating
No soda? That's good: Congratulations on kicking soda - not easy for some, but good move for most. Yes, some people do gain weight on this and other serotonin related meds. A reason is that our gut has more serotonin receptors than our brain. You may have to eat differently not avoid it. More veggie/fruit, etc. Here's a link: http://www.livestrong.com/article/4932-need-gaining-weight-lexapro/ Best wishes! ...Read more
Would like to try paxil (paroxetine) for panic attacks as Lexapro 10 mg not working...what are the chances of weight gain on paxil (paroxetine) for a male?
Working w docs but is there any other drug besides Paxil (paroxetine) that doesn't cause lots of weight gain and major constipation? I tried lexapro, not good.
Bupropion: Bupropion or Wellbutrin (bupropion) is the antidepressant thought to be associated with less weight gain and, fortunately, fewer sexual side effects as well. In addition, an older class of anti-depressants, tricyclics including amitriptyline, do not typically cause weight gain. Finally, a less often used class of anti-depressants, MAO inhibitors, may be worth consideration. Work with your doctor. Good luck:) ...Read more
I have been prescribed Lexapro for depression. I know I need it, but find it hard to stay consistent because I always worry about weight gain and sexual problems. Do you find your patients gain a lot of weight and should I be concerned. I am constantly go
Safe to try: Lexapro (escitalopram) is a safe and effective antidepressant. Most patients do fine with virtually no side effects. However, weight gain though rare can occur. Don't panic since weight gain if at all is very gradual and reversible if med is stopped. If you find any weight gain that can't be explained by changes in your diet or exercise, tell your doctor to consider other meds less likely to cause weight gain. ...Read moreSee 2 more doctor answers
Can Lexapro (escitalopram) cause weight loss? I always thought it was more apt to cause weight gain. Thoughts?
Lexapro (escitalopram): It can go either way. Most times it is weight neutral, at therapeutic dose. ...Read more
Which works better for negative intrusive thoughts caused by OCD Lexapro (escitalopram) or luvox but also causes less weight gain?
Both: All ssri are relatively equivalent in effectiveness and have similar side effect profiles. In my experience its hard to predict ahead of time and its hard to really do side by side comparison because of timeframes. Use a measure like the yboc and compare. Side effects may make your decision easier but work with your loved ones and treatment provider. ...Read moreSee 2 more doctor answers
Which of the following causes weight gain,lexapro remeron lyrica (pregabalin) or amityripiline despite exercising and dieting. many thanks?
Weight gain: Can be a side effect from any of these meds, but remeron (mirtazapine) causes more patients to gain more weight than the others, with amitriptyline also being more notorious for weight gain. This is not to say that remeron (mirtazapine) or amitriptyline causes weight gain in everyone or that the others won’t cause these side effects. Depression, and other meds, can also cause folks to have difficulty with weight gain. ...Read more
When Zoloft and Lexapro loose their efficacy and one cannot take Paxil (paroxetine) because of weight gain what other ssri possibilities are there for anx and dep
SNRIs: There are many possibilities. SNRIs which are cousins of SSRIs w/ a norepinephrine component can be equally or more efficacious than SSRIs w/ sometimes less side effects such as weight gain & sexual dysfunction - would suggest evaluation w/ your Physician to discuss appropriate options ...Read more
I am on Lexapro (escitalopram) and remeron for G A D.I have put gained 2 stone in weight despite exercising.How can I watch my weight or does these cause weight gain?
Side effects: You are right. Unfortunately both medications, most of all the Remeron (mirtazapine) (Mirtazepine) are known for undesirable tendency to gain weight as a side effect. Diet and exercising might work, but sometimes they don't. It is more likely if a nutritionist provides some guidelines. On the other hand, depending on the nature and severity of your condition,your doctor might offer alterntive & effective meds. ...Read moreSee 1 more doctor answer
I'm a 38 yr old Fml who has been taking Lexapro. It causes weight gain, but helps with anxiety. Can I use Wellbutrin (bupropion) instead so as not to gain? Thx!
- Talk to a doctor live online for free
- Lexapro withdrawal weight loss
- Cymbalta vs lexapro weight gain
- Lexapro side effects weight gain
- Ask a doctor a question free online
- Lexapro vs effexor weight gain
- Lexapro vs zoloft weight gain
- Cymbalta withdrawal weight gain
- Effexor withdrawal weight gain
- Talk to a psychologist online for free